Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 198, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Aug 19, 2013, 5:50 AM EDT for Forsyth County, Georgia. It was in force for 54 min.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2013, 5:50 AM EDT (09:50 UTC)
- Expired
- Aug 19, 2013, 6:44 AM EDT
- In force
- 54 min
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dick Creek at Old Atlanta Road near Suwanee (DICG1). The gauge peaked at 10.08 ft at Aug 19, 2013, 5:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02334620, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
318 WGUS42 KFFC 190950 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 550 AM EDT MON AUG 19 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... DICK CREEK NEAR SUWANEE AFFECTING FORSYTH COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC117-192350- /O.NEW.KFFC.FL.W.0198.130819T0950Z-000000T0000Z/ /DICG1.1.ER.130819T0852Z.130819T0900Z.000000T0000Z.UU/ 550 AM EDT MON AUG 19 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE DICK CREEK NEAR SUWANEE. * FROM EARLY THIS MORNING UNTIL FURTHER NOTICE. * AT 5 AM MONDAY THE STAGE WAS 10.1 FEET AND RISING. * FLOOD STAGE IS 10 FEET. * THE CREEK WILL CREST NEAR 10.5 FEET... THEN QUICKLY FALL BELOW FLOOD STAGE BY MID TO LATE MORNING. $$
2 follow-up statements
418 WGUS82 KFFC 191002 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 602 AM EDT MON AUG 19 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES DICK CREEK NEAR SUWANEE AFFECTING FORSYTH COUNTY GAC117-200002- /O.CON.KFFC.FL.W.0197.000000T0000Z-000000T0000Z/ /CMGG1.1.ER.130819T0708Z.130819T0845Z.000000T0000Z.UU/ 602 AM EDT MON AUG 19 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR CUMMING. * UNTIL FURTHER NOTICE. * AT 5 AM MONDAY THE STAGE WAS 7.1 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND FLOODING IS FORECAST. * FLOOD STAGE IS 6 FEET. * THE RIVER SHOULD CREST NEAR 7.3 FEET THIS MORNING...THEN QUICKLY FALL BELOW FLOOD BY MID TO LATE MORNING. * AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. $$ GAC117-121-200002- /O.CON.KFFC.FL.W.0196.000000T0000Z-000000T0000Z/ /APHG1.1.ER.130819T0716Z.130819T0930Z.000000T0000Z.NO/ 602 AM EDT MON AUG 19 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL FURTHER NOTICE. * AT 5 AM MONDAY THE STAGE WAS 8 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND FLOODING IS FORECAST. * FLOOD STAGE IS 7 FEET. * THE RIVER SHOULD CREST NEAR 8.2 FEET THIS MORNING...THEN QUICKLY FALL BELOW FLOOD BY MID TO LATE MORNING. * AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD. $$ GAC117-200002- /O.CON.KFFC.FL.W.0198.000000T0000Z-000000T0000Z/ /DICG1.1.ER.130819T0852Z.130819T0900Z.000000T0000Z.UU/ 602 AM EDT MON AUG 19 2013 THE FLOOD WARNING CONTINUES FOR THE DICK CREEK NEAR SUWANEE. * UNTIL FURTHER NOTICE. * AT 5 AM MONDAY THE STAGE WAS 10.1 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND FLOODING IS FORECAST. * FLOOD STAGE IS 10 FEET. * THE CREEK WILL CREST NEAR 10.5 FEET... THEN QUICKLY FALL BELOW FLOOD STAGE BY MID TO LATE MORNING. $$
103 WGUS82 KFFC 191044 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 644 AM EDT MON AUG 19 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... DICK CREEK NEAR SUWANEE AFFECTING FORSYTH COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY GAC117-200044- /O.CON.KFFC.FL.W.0197.000000T0000Z-000000T0000Z/ /CMGG1.1.ER.130819T0708Z.130819T0945Z.000000T0000Z.UU/ 644 AM EDT MON AUG 19 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR CUMMING. * UNTIL FURTHER NOTICE. * AT 6 AM MONDAY THE STAGE WAS 7.4 FEET AND SLOWLY RISING. * MINOR FLOODING IS OCCURRING AND FLOODING IS FORECAST. * FLOOD STAGE IS 6 FEET. * THE CREEK SHOULD CREST NEAR 7.5 FEET THIS MORNING...THEN QUICKLY FALL BELOW FLOOD BY LATE MORNING. * AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. $$ GAC117-121-200044- /O.EXT.KFFC.FL.W.0196.000000T0000Z-130822T0000Z/ /APHG1.1.ER.130819T0716Z.130819T1800Z.130821T1800Z.NO/ 644 AM EDT MON AUG 19 2013 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL WEDNESDAY AFTERNOON. * AT 6 AM MONDAY THE STAGE WAS 8.2 FEET AND SLOWLY RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7 FEET. * THE CREEK WILL CREST NEAR 8.6 FEET BY THIS AFTERNOON... THEN FALL BELOW FLOOD STAGE EARLY ON WEDNESDAY. * AT 9 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. THE BIG CREEK GREENWAY EXPERIENCES SIGNIFICANT FLOODING...WHICH RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. THIS ESPECIALLY OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND ROCK HILL PARK. A LARGE PORTION OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL BE FLOODED. $$ GAC117-191114- /O.CAN.KFFC.FL.W.0198.000000T0000Z-130819T1044Z/ /DICG1.1.ER.130819T0852Z.130819T0900Z.130819T0909Z.UU/ 644 AM EDT MON AUG 19 2013 THE FLOOD WARNING IS CANCELLED FOR THE DICK CREEK NEAR SUWANEE. * THIS TAKES EFFECT IMMEDIATELY. * AT 6 AM MONDAY THE STAGE WAS 8.5 FEET AND FALLING. * FLOOD STAGE IS 10 FEET. * THE CREEK WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 19, 4:51 AM EDT, 59 minutes earlier.
Area forecast discussion, Aug 19, 4:51 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 AM EDT MON AUG 19 2013 .SHORT TERM /TODAY THROUGH TUESDAY/... LATEST SURFACE ANALYSIS SHOWS A SUBTLE WARM FRONT SOMEWHERE NEAR OR JUST SOUTH OF A RMG TO ATL TO AGS LINE BASED ON DEWPOINTS... WITH A COOL WEDGE OF HIGH PRESSURE STILL NOSING IN OVER THE NE ZONES. ALTHOUGH THE WEDGE WILL LIKELY PUSH ACROSS ATLANTA AREA THIS MORNING... MODELS AGREE THE WEDGE RETREATS TO THE NE WHILE THE WARM FRONT...WITH A VERY MOIST AND UNSTABLE AIRMASS IN ITS WAKE... WITH LOWER-MID 70 DEWPOINTS... SPREADS NORTHWARD THIS AFTERNOON. THIS COUPLED WITH 2.0+ INCH PWS AND AN ACTIVE UPPER TROUGH TO THE WEST WILL SET THE STAGE FOR ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY. EXPECT CONVECTION TO INITIATE ALONG THE WARM FRONT AND AN ACTIVE SEA BREEZE DRIVING INLAND FROM THE GA COAST. ALL THIS ACTIVITY WILL SPREAD NORTHWARD THROUGH THE LATE AFTERNOON AND EVENING HOURS ALONG AND BEHIND THE ADVANCING WARM FRONT AND ABUNDANT STORM OUTFLOWS. AS A RESULT... PERIODS OF HEAVY RAIN REMAIN POSSIBLE ACROSS MUCH OF THE FORECAST AREA AGAIN TODAY... WITH 1 TO 2 INCHES LIKELY... WITH ISOLATED HIGHER AMOUNTS POSSIBLE... AND MAINLY FROM MID AFTERNOON THROUGH THE MID TO LATE EVENING HOURS. THESE RAINFALL AMOUNTS OVER AN ALREADY VERY SATURATED GROUND FROM 1 TO 3 INCHES THAT OCCURRED ON SUNDAY... WILL CONTINUE TO BRING A THREAT OF FLASH FLOODING. WILL PLAY IT SAFE AND POST A FLASH FLOOD WATCH FOR ALL BUT THE FAR NE ZONES THROUGH 8 PM THIS EVENING. THE FLOOD THREAT WILL GREATLY DIMINISH BY LATE EVENING AS CONVECTION BEGINS TO DISSIPATE WITH LOSS OF DAYTIME HEATING AND THE UPPER TROUGH SHEARING OUT. ALTHOUGH NO SEVERE STORMS ARE EXPECTED... ANYTIME A BOUNDARY IS IN THE AREA WITH WARM DEWPOINTS AND INCREASING INSTABILITY... AN ISOLATED STRONG TO POTENTIALLY SEVERE STORM CANNOT BE RULED OUT. THE PATTERN CHANGES LITTLE FOR TUESDAY... WITH A DEEP TROPICAL MOISTURE PLUME STILL IN-PLACE. THEREFORE...EXPECT AT LEAST SCATTERED CONVECTION AGAIN TUESDAY AFTERNOON AND EVENING. TEMPERATURES WILL CONTINUE TO BE TRICKY...AS THE WARM FRONT DRIFTS NORTH AND OCCASIONAL BREAKS IN THE CLOUDS ALLOW FOR WARM SPOTS JUST ABOUT ANYWHERE. A BLEND BETWEEN THE MAV AND MET TEMPS LOOK REASONABLE THROUGH THE PERIOD. 39 .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... THE WET PATTERN CONTINUES INTO THE EXTENDED. THE SLOW MOVING FRONTAL BOUNDARY IS NOW OVER CENTRAL GA AND SHOULD CONTINUE MOVING SLOWLY NORTHWARD THROUGH TUE/WED. THIS FRONT WILL WEAKEN SOME BUT IT WILL STILL ACT AS A GUIDE FOR GULF MOISTURE TO MOVE NORTHWARD ACROSS THE REGION THROUGH THE END OF THE WEEK. THE WEDGE LOOKS TO FINALLY BREAK DOWN TODAY WHICH WILL ALLOW FOR A MORE DIURNALLY DRIVEN CONVECTIVE WEATHER PATTERN BEGINNING TUE AND CONTINUING THROUGH DAY 7. BEST TIMING FOR THE HEAVIEST RAIN STILL APPEARS TO BE IN THE SHORT TERM BUT DEEP TROPICAL MOISTURE REMAINS OVER THE REGION THROUGH WED/THU WITH PRECIPITABLE WATERS IN THE 1.5 TO 2.0 INCH RANGE THROUGH THU. PRECIPITABLE WATERS GET BELOW 1.3 INCHES BY FRIDAY MORNING AS THE DEEPER MOISTURE MOVES NORTH AND EAST OF THE STATE. TEMPS WILL BEGIN TO REBOUND TUE AND BE BACK TO NEAR SEASONAL NORMS BY THU/FRI. 01 && .HYDROLOGY... AN UPPER TROUGH JUST TO THE WEST WILL INTERACT WITH A WARM...AND VERY MOIST AIRMASS AS A WARM FRONT ACROSS CENTRAL GA DRIFTS NORTH TODAY. THIS COUPLED WITH AN ACTIVE SEA BREEZE DRIVING INLAND FROM THE GA COAST WILL RESULT IN THE POTENTIAL FOR PERIODS OF VERY HEAVY RAIN AGAIN THIS AFTERNOON AND EVENING. ALTHOUGH MODEL AND HPC RAINFALL AMOUNTS ARE GENERALLY LESS THAN ONE INCH TODAY... PERSISTENCE SUGGEST OTHERWISE... WITH ANYWHERE FROM 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THEREFORE... HAVE POSTED A FLASH FLOOD WATCH THROUGH 8 PM THIS EVENING FOR ALL AREAS EXCEPT THE FAR NE ZONES WHERE A WEDGE OF COOLER/MORE STABLE AIR WILL BE SLOW TO RETREAT NORTH. HOWEVER... STILL MUCH UNCERTAINTY ON LOCATION... INTENSITY AND DURATION OF CONVECTION THROUGH THE AFTERNOON AND EVENING...SO JUST ABOUT ANYWHERE COULD SEE PERIODS OF BRIEF HEAVY RAINFALL. && .AVIATION... 06Z UPDATE... FRONTAL BOUNDARY JUST SOUTH OF ATL SHOULD REMAIN THERE TONIGHT... THEN DRIFT NORTH OF ATL MON AFTERNOON. LIGHT EAST WINDS WILL PERSIST TONIGHT...THEN BECOME MORE SE BY MON AFTERNOON AT 7-9KTS. EXPECT IFR/LIFR CIGS TO PREVAIL AGAIN TONIGHT WITH -DZ/BR RESTRICTING VSBY DOWN TO 1-3SM AT TIMES. CIGS GRADUALLY IMPROVE TO MVFR BY 15Z...THEN POSSIBLY LOW VFR LEVELS BY 17-19Z MON AS THE WARM FRONT DRIFTS NORTH. MODELS SHOW SCT -SHRA/-TSRA AROUND BY MON AFTERNOON SO WILL INCLUDE A PROB30 -TSRA 20-24Z MON AS ATL GETS IN THE WARM SECTOR. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON ALL ELEMENTS 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 83 69 83 71 / 70 50 60 40 ATLANTA 82 70 84 71 / 60 50 60 40 BLAIRSVILLE 77 66 80 67 / 70 50 60 40 CARTERSVILLE 83 68 86 70 / 50 40 50 40 COLUMBUS 86 72 87 72 / 60 50 60 30 GAINESVILLE 80 69 83 70 / 60 50 60 40 MACON 87 71 87 72 / 60 50 60 30 ROME 85 68 88 71 / 50 40 50 30 PEACHTREE CITY 83 68 84 71 / 60 50 60 40 VIDALIA 88 72 89 73 / 70 50 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL... CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON... DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE... FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...GREENE... GWINNETT...HANCOCK...HARALSON...HARRIS...HEARD...HENRY... HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...MACON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON... WARREN...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX... WILKES...WILKINSON. && SHORT TERM...39 LONG TERM....01 AVIATION...39
Hazardous weather outlook, Aug 19, 5:29 AM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 529 AM EDT MON AUG 19 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 529 AM EDT MON AUG 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... WEATHER HAZARDS EXPECTED... LOCALLY HEAVY RAIN IS EXPECTED WHICH MAY CAUSE SOME FLASH FLOODING. ISOLATED TO SCATTERED THUNDERSTORMS COULD PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO 40 MPH ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. ISOLATED STRONG STORMS CAN BE EXPECTED ALONG AND SOUTH OF A CARROLLTON TO MACON LINE BUT NOT EXPECTING ANY SEVERE STORMS THROUGH TONIGHT. DISCUSSION... A WEDGE OF HIGH PRESSURE IS WEAKENING ACROSS NORTH GEORGIA THIS MORNING WITH A WARM FRONT MOVING NORTH ACROSS CENTRAL GEORGIA. THIS FRONT IS EXPECTED TO CONTINUE MOVING NORTH THROUGH TONIGHT. TROPICAL MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA. THE MAIN CONCERN REMAINS FLOODING ACROSS MOST OF THE AREA...SEE THE FLASH FLOOD WATCH /FFAFFC/ FOR MORE DETAILS...HOWEVER MODERATE INSTABILITY AND SHEAR ACROSS PORTIONS OF WEST AND CENTRAL GEORGIA WILL PROVIDE A CHANCE FOR ISOLATED STRONG STORMS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... WEATHER HAZARDS EXPECTED... HEAVY RAIN WITH LOCALIZED FLOODING AND RIVER FLOODING IS POSSIBLE. OCCASIONAL LIGHTNING AND GUSTY WINDS WITH THE STRONGER STORMS ARE POSSIBLE MAINLY ACROSS CENTRAL GEORGIA CLOSE TO THE NEARLY STATIONARY FRONTAL BOUNDARY DURING THE AFTERNOON PERIODS THROUGH THE END OF THE WEEK. DISCUSSION... A STATIONARY FRONT AND DEVELOPING UPPER LEVEL TROUGH WILL BECOME THE FOCUS FOR A WET PERIOD AS DEEP TROPICAL MOISTURE MOVES OVER THE AREA THROUGH THE END OF THE WEEK. CONDITIONS WILL CONTINUE TO BE MONITORED CLOSELY FOR POTENTIAL FLOODING THROUGH THURSDAY. A MORE DIURNALLY DRIVEN THUNDERSTORM PATTERN MAY RETURN BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 19, 12:00 AM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 AM EDT MON AUG 19 2013
GAZ022-032>034-042>045-053-066-190445-
1200 AM EDT MON AUG 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...CARROLL...
COBB...COWETA...DEKALB...DOUGLAS...FORSYTH...GWINNETT AND FULTON
COUNTIES UNTIL 1245 AM EDT...
AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF SHOWERS WITH MODERATE TO HEAVY RAIN FROM LILBURN TO ATLANTA...
PALMETTO...NEWNAN AND GRANTVILLE...MOVING NORTH AT 25 MPH.
RAINFALL AMOUNTS BETWEEN A HALF INCH AND ONE AND A HALF INCHES CAN BE
EXPECTED ACROSS TROUP...CARROLL...COBB...COWETA...DEKALB...DOUGLAS...
FORSYTH...GWINNETT AND FULTON COUNTIES...INCLUDING AREAS AROUND
EDGEWOOD...KIRKWOOD...EAST LAKE...PANTHERSVILLE...GRESHAM PARK...PINE
LAKE...SCOTTDALE...AVONDALE ESTATES...DECATUR...STONE MOUNTAIN...
CLARKSTON...CAMPBELLTON...LAKEWOOD PARK...GRANT PARK-ZOO ATLANTA AND
TURNER FIELD. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3377 8487 3379 8473 3386 8472 3407 8433
3417 8406 3413 8397 3385 8411 3364 8435
3364 8446 3355 8446 3351 8461 3344 8463
3336 8459 3322 8471 3322 8484 3320 8486
3322 8487 3322 8493 3344 8499
TIME...MOT...LOC 0358Z 201DEG 23KT 3389 8415 3370 8448
3352 8469 3321 8480Local storm report, Aug 19, 12:34 AM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1234 AM EDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLOOD 2 WSW WRENS 33.20N 82.42W
08/19/2013 JEFFERSON GA 911 CALL CENTER
911 CENTER REPORTS KELLY QUARTER ROAD IS STILL CLOSED DUE
TO HIGH WATER AT 1215 AM.
&&
20Special weather statement, Aug 19, 12:46 AM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 AM EDT MON AUG 19 2013
GAZ013>015-021>023-032>034-043>045-190545-
1246 AM EDT MON AUG 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PICKENS...
LUMPKIN...CHEROKEE...COBB...DAWSON...DEKALB...DOUGLAS...FORSYTH...
GWINNETT...HALL AND FULTON COUNTIES UNTIL 145 AM EDT...
AT 1237 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS WITH HEAVY RAIN FROM FLOWERY BRANCH TO ROSWELL...VININGS AND
CAMPBELLTON...MOVING NORTH AT 25 MPH.
RAINFALL AMOUNTS BETWEEN THREE QUARTERS OF AN INCH AND ONE AND A
HALF INCHES CAN BE EXPECTED ACROSS PICKENS...LUMPKIN...CHEROKEE...
COBB...DAWSON...DEKALB...DOUGLAS...FORSYTH...GWINNETT...HALL AND
FULTON COUNTIES...INCLUDING AREAS AROUND PLEASANT HILL...EDGEWOOD...
BUCKHEAD...BUFORD DAM-LAKE LANIER PARKS...HOG MOUNTAIN...SUWANEE...
SUGAR HILL...REST HAVEN...NORCROSS...MECHANICSVILLE...DULUTH...
BUFORD...BERKELEY LAKE...LA VISTA AND KIRKWOOD. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES AND CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3461 8387 3451 8384 3452 8378 3449 8374
3409 8388 3364 8438 3364 8446 3357 8446
3354 8449 3350 8461 3351 8469 3399 8467
3437 8440 3438 8426 3447 8426 3447 8428
3460 8405
TIME...MOT...LOC 0443Z 193DEG 23KT 3425 8389 3405 8438
3366 8462Special weather statement, Aug 19, 12:57 AM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1257 AM EDT MON AUG 19 2013
GAZ027-036>038-050-190600-
1257 AM EDT MON AUG 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OGLETHORPE...
OCONEE...MADISON...CLARKE AND GREENE COUNTIES UNTIL 200 AM EDT...
AT 1250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS WITH HEAVY RAIN NORTH OF A LINE FROM GRESHAMVILLE TO
LEXINGTON AND VESTA...MOVING NORTH AT 20 MPH.
RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS OGLETHORPE...OCONEE...MADISON...CLARKE AND GREENE COUNTIES...
INCLUDING AREAS AROUND WRAYSWOOD...GRESHAMVILLE...STEPHENS...
MAXEYS...VESTA...LEXINGTON...HUTCHINGS...SALEM...ROSE HILL...
CRAWFORD...SANDY CROSS...POINT PETER...ARNOLDSVILLE...BARNETT
SHOALS...DANIELSVILLE...ATHENS AND FARMINGTON. ADDITIONALLY...
COUNTRY ROADS...FORESTLANDS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3394 8284 3385 8292 3360 8335 3380 8349
3391 8363 3400 8350 3404 8336 3405 8339
3416 8336 3420 8340 3427 8330 3424 8317
3427 8312 3423 8308 3417 8310 3401 8293
3399 8285
TIME...MOT...LOC 0454Z 171DEG 16KT 3395 8294 3385 8312
3364 8343The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:02 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Aug 18, 8:08 PM EDT | Special Weather Statement | FFC | Dooly, Macon, Sumter | 52 min |
| Aug 18, 8:29 PM EDT | Special Weather Statement | FFC | Carroll | 31 min |
| Aug 18, 8:47 PM EDT | Special Weather Statement | FFC | Greene, Oglethorpe, Taliaferro, Warren, Wilkes | 58 min |
| Aug 18, 8:57 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Treutlen | 63 min |
| Aug 18, 9:27 PM EDT | Areal Flood Warning | FFC | Glascock, Jefferson | 6 hr |
| Aug 18, 9:35 PM EDT | Special Weather Statement | FFC | Marion, Schley, Sumter, Webster | 55 min |
| Aug 18, 9:48 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Morgan, Putnam | 57 min |
| Aug 18, 10:06 PM EDT | Special Weather Statement | FFC | Crawford, Taylor | 54 min |
| Aug 18, 10:19 PM EDT | Flash Flood Warning | FFC | Toombs | 6 hr |
| Aug 18, 10:36 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Jasper, Madison, Morgan, Newton and 7 more | 54 min |
| Aug 18, 10:41 PM EDT | Special Weather Statement | FFC | Dodge, Telfair, Wheeler | 64 min |
| Aug 18, 11:33 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Morgan, Oconee, Oglethorpe, Putnam and 2 more | 57 min |
| Aug 18, 11:46 PM EDT | Flash Flood Warning | FFC | Jasper, Putnam | 6 hr |
| Aug 19, 12:00 AM EDT | Special Weather Statement | FFC | Coweta, DeKalb, Douglas, Fulton | 45 min |
| Aug 19, 12:46 AM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Dawson, Forsyth, Fulton, Hall and 1 more | 59 min |
| Aug 19, 12:57 AM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee, Oglethorpe | 63 min |
| Aug 19, 3:40 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 42 hr |
| Aug 19, 4:38 AM EDT | River Flood Warning | FFC | Forsyth | 16 hr |
| Aug 19, 3:00 PM EDT | Special Weather Statement | FFC | Laurens | 60 min |
| Aug 19, 3:24 PM EDT | Special Weather Statement | FFC | Emanuel | 36 min |
| Aug 19, 3:41 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Washington | 49 min |
| Aug 19, 4:04 PM EDT | Special Weather Statement | FFC | Wheeler | 41 min |
| Aug 19, 4:35 PM EDT | Special Weather Statement | FFC | Jefferson, Washington | 40 min |
| Aug 19, 4:41 PM EDT | Special Weather Statement | FFC | Wheeler | 49 min |
| Aug 19, 4:49 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 41 min |
| Aug 19, 5:02 PM EDT | Flash Flood Warning | FFC | Telfair | 6 hr |
| Aug 19, 5:28 PM EDT | Flash Flood Warning | FFC | Bleckley | 6 hr |
| Aug 19, 5:35 PM EDT | Special Weather Statement | FFC | Twiggs | 40 min |
| Aug 19, 6:18 PM EDT | Special Weather Statement | FFC | Twiggs | 42 min |
| Aug 19, 6:23 PM EDT | Special Weather Statement | FFC | Toombs | 37 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.